Judy,wishing you the best and praying for you!
Ginny- Yeah, you need to take your pain meds, they probably help us more than we give them credit for. I was on the fentanyl patch for over a year and quit it with the onlyside effect an increase in my restless leg, wich was fixed by increasing my klonopin. I was on stadol for six months and quit, it was extremely strong, stronger than the fentanyl. I was in a ton of pain before my hystero and couldn't get an emergency surgery due to my liver. I was told stadol was not physically addicting and I quit it no problem, not a single problem.
Compared to what we go throuh with illness, I feel like any problems quitting medidine is minor and there are facilities and doctors to nurse you through it with other meds to help.
Two meds I personally avoid are Oxycontin and Methadone because when I was in the hospital I met people on them and actually have one family member who isgoing through a horrible time trying to get off methadone her doc prescribed for her and met another who nearly died when they tried to takeher off in the hospital. Oxycontin was the other one that people had trouble with. So I just stayed clear of those. I asled the doc there andhe said they were the worst in his book.
But I wouldn't worry. they wouldn't gve it to you if theydidn't know for sure you'd be okay and they could deal wih any problems easily.
Reading the info behind the Low Dose Naltrexone experimental treatment probably confirms why many of us feel almost healthierwhen we take our pain meds. You might want to take apeek if you havent.
I hope that your ovaries are giving you enough hormones I wanted to keep mine, but it turned outI had Polycystic ovary and it endedup being bad andthey told e that the ovaries were not producnig hormones. So when I got them out I was able to go on a straight consistent dose of estrogen and that made me realize that my ovaries hadn't been working for a long long time and I felt much better. If I had kept them I wouldnt have gotten the estrogen replacement and I'd e assuming that they were working and feeling like crap, tired, gaining weight, etc. I think hey have bloodtests to be ure they are working.
Since you will be starting the Neurontin after your hystero and your hormones may be shifting around, be careful of getting depressed on Neurontin. My son nearly killed himself on it, so be careful if you have bad side effects. It's really an antipsychotic/antiseizure medicine, not a pain killer, but it works on some cases of neuropathy, those most I know have disontinued it after a few years, though they may still take lyrica (a neurotin type drug formulated for neuropathy). It makes you not care,you feel the pain, you just don't care, other things are more important, that's my experience and my mom's. Geting off neurontincan be really difficult and I've seen people with permanent undesireable mental changes thatwere being weaned off it in the hospital and they were scary people. One had developed serious liver disease from the medication after a number of years, prompting him to have to be admitted and weaned off. Other's checked themselves in to be taken off. It's just a very strong drug that permanenly changes the way you nervous system works, which is good for some people. Just not all. My mom had trouble getthing off it but still takes lyrica. It helpedwith her burning feet, and they were reall bad, and it seems towork really well for this type of neuropathy that is really severe. I had another friend who went off it, itorked at first but caused undesireable personality changes and then severe depression on quitting that caused her to make some bad decisions and end upjobless then homeless.
Me, I stick to hydrocodone, klonopin, and ultram. I have used tizanadine with some success as well. Coudl not take lyrica or neurontin.
Take care and be careful I'm praying for you and though a worrier, I know you will get through this with flying colors ad make the decisions that are best for you following your docs advice. I just would feel bad if I didn't warn you that there is risk, its not a miracle drug, and it can be very dangerous--there are law suits out and I almost lost my son to it---and whie it works for a given set of people, it is very widely and somewhat casually prescribed and not as safe as one might assume given how easily it is handed out. Patients just needto know about
the possibilities and the risk vs benefit. My son went nuts and tried to commit suicide after less than two weeks on the drug, and had seizures from it, wetting himself. He's being evaluated for autoimmune nervous system problems.
Will pray for a successful surgery and sorry to be so negative trying to give you the other side of things so you are informed. Sorry soglum and hope it works for you!!
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn